MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F95BER120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/07/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned, and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the subclavian artery using a benchmark 6f 071 delivery catheter (benchmark), a non-penumbra catheter, and a non-penumbra sheath.It was reported that the physician used radial access for the procedure.After completion of the procedure, while removing the benchmark, the benchmark fractured.The proximal portion of the benchmark was removed from the radial artery.The physician attempted to retrieve the remaining portion of the benchmark using a snare device but was unsuccessful.On (b)(6) 2026, the remaining portion of the benchmark was removed via surgical cut down using femoral access.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark 6f 071 delivery catheter (benchmark) confirmed that it was fractured and revealed a non-penumbra catheter advanced through it.It was reported that the fracture occurred during removal of the benchmark after completion of the procedure.If the benchmark is retracted against resistance, damage such as stretching and a subsequent fracture may occur.Based on the reported complaint and return condition, the root cause of resistance could not be determined.Further evaluation revealed that the distal fractured segment was returned with additional fractures.This damage was likely incidental to the reported complaint and may have occurred during removal of the distal fractured segment during the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24284817
Report Number3005168196-2026-00041
Device Sequence Number8318630
Product Code DQY
UDI-Device Identifier00815948025189
UDI-Public00815948025189
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBMK6F95BER120
Device Lot NumberF00017828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexUnknown